Alert archive / Florida / Tornado Warnings in 2007
Tornado Warning 14, NWS Tampa Bay, FL
NWS Tampa Bay, FL issued this tornado warning at Aug 11, 2007, 5:17 PM EDT for Charlotte County, DeSoto County, Sarasota County, Florida. It was in force for 28 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 11, 2007, 5:17 PM EDT (21:17 UTC)
- Expired
- Aug 11, 2007, 5:45 PM EDT
- In force
- 28 min
- Issued by
- NWS Tampa Bay, FL
- Area
- Counties, with a storm outline in the text
Counties Charlotte County, FL, DeSoto County, FL, Sarasota County, FL
The radar
The Tampa radar (KTBW), 80 km from the middle of the area, began a volume at 21:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 11, 5:20 PM EDT | TSTM WND GST 60 | Port Charlotte, FL | MEASURED 60 MPH WIND GUST NEAR HIGHWAY 41 AND HARBOR BLVD. |
| Aug 11, 5:40 PM EDT | TORNADO | 4 Ne Port Charlotte, FL | BRIEF TORNADO TOUCHDOWN IN DEEP CREEK...NEAR PORT CHARLOTTE. MINOR DAMAGE INCLUDED TREES AND POWER LINES DOWN...ALONG WITH DAMAGE TO CARS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 23 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 12:00Z, 9.3 hours before the alert went out and 80 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2104 J/kg
- Mixed-layer CIN
- -26 J/kg
- Mixed-layer LCL
- 807 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- -10 m²/s²
- 0-3 km storm-relative helicity
- 13 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS52 KTBW 112116 TORTBW FLC015-027-115-112145- /O.NEW.KTBW.TO.W.0014.070811T2117Z-070811T2145Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL 517 PM EDT SAT AUG 11 2007 THE NATIONAL WEATHER SERVICE IN RUSKIN HAS ISSUED A * TORNADO WARNING FOR... SOUTHWESTERN DESOTO COUNTY IN FLORIDA. NORTHERN CHARLOTTE COUNTY IN FLORIDA. SOUTHEASTERN SARASOTA COUNTY IN FLORIDA. * UNTIL 545 PM EDT * AT 517 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A TORNADO OVER PORT CHARLOTTE...MOVING NORTHWEST AT 15 MPH. * THE TORNADO WILL BE NEAR... PORT CHARLOTTE BY 515 PM EDT. THIS IS A DANGEROUS STORM MOVE INTO THE INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY BUILDING...AWAY FROM WINDOWS. COVER YOUR HEAD AND BODY WITH PILLOWS OR BLANKETS. PLEASE REPORT TORNADOES OR FUNNEL CLOUDS...WINDS OF 58 MPH OR HIGHER...HAIL THE SIZE OF PENNIES OR LARGER...AND ANY WIND DAMAGE TO YOUR NATIONAL WEATHER SERVICE IN RUSKIN BY CALLING 813-645-2323. && LAT...LON 2711 8214 2705 8196 2692 8203 2700 8222 TIME...MOT...LOC 2117Z 113DEG 16KT 2701 8209 $$ 63
2 follow-up statements
000
WWUS52 KTBW 112130
SVSTBW
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
529 PM EDT SAT AUG 11 2007
FLC015-027-115-112145-
/O.CON.KTBW.TO.W.0014.000000T0000Z-070811T2145Z/
DESOTO-CHARLOTTE-SARASOTA-
529 PM EDT SAT AUG 11 2007
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 545 PM EDT FOR
SOUTHEASTERN SARASOTA...NORTHERN CHARLOTTE AND SOUTHWESTERN DESOTO
COUNTIES...
AT 520 PM EDT...THE PUBLIC REPORTED A MEASURED WIND GUST OF 60 MPH
IN PORT CHARLOTTE.
NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THE TORNADO WAS NOW
3 MILES NORTH OF PORT CHARLOTTE...MOVING NORTHWEST AT 15 MPH.
THIS IS A DANGEROUS STORM ACT QUICKLY. GO TO A SMALL INTERIOR ROOM
ON THE LOWEST FLOOR OF A STURDY BUILDING...AWAY FROM WINDOWS. COVER
YOUR HEAD WITH PILLOWS OR BLANKETS.
PLEASE REPORT TORNADOES OR FUNNEL CLOUDS...WINDS OF 58 MPH OR
HIGHER...HAIL THE SIZE OF PENNIES OF LARGER...AND ANY WIND DAMAGE TO
YOUR NATIONAL WEATHER SERVICE IN RUSKIN BY CALLING 813-645-2323.
&&
LAT...LON 2711 8214 2708 8205 2708 8204 2707 8202
2706 8198 2695 8205 2701 8221
TIME...MOT...LOC 2129Z 113DEG 16KT 2703 8215
$$
63000
WWUS52 KTBW 112148
SVSTBW
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
547 PM EDT SAT AUG 11 2007
FLC015-027-115-112157-
/O.EXP.KTBW.TO.W.0014.000000T0000Z-070811T2145Z/
DESOTO-CHARLOTTE-SARASOTA-
547 PM EDT SAT AUG 11 2007
...THE TORNADO WARNING FOR SOUTHEASTERN SARASOTA...NORTHERN CHARLOTTE
AND SOUTHWESTERN DESOTO COUNTIES HAS EXPIRED...
DOPPLER RADAR INDICATED THAT HEAVY RAIN AND STRONG GUSTY WINDS WERE
STILL POSSIBLE FROM THE THUNDERSTORMS.
&&
LAT...LON 2711 8214 2708 8205 2708 8204 2707 8202
2706 8198 2695 8205 2701 8221
TIME...MOT...LOC 2130Z 125DEG 10KT 2702 8210
$$
63What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before this tornado warning went out at Aug 11, 1:21 PM EDT, 3 hours 56 minutes earlier.
Area forecast discussion, Aug 11, 1:21 PM EDT, 3 hours 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL 121 PM EDT SAT AUG 11 2007 .SYNOPSIS...UPPER LEVEL LOW OVER THE WESTERN BAHAMAS CONTINUES TO TRACK WESTWARD AROUND THE BASE OF A LARGE UPPER HIGH SPRAWLING OVER THE SOUTHERN PLAINS. AT THE SURFACE...A RIDGE AXIS IS DEPICTED NICELY IN THE LATESET QUIKSCAT SWATH...RIGHT OVER CENTRAL FLORIDA. && .SHORT TERM (TONIGHT-MONDAY)...AS UPPER LOW CROSSES THE STATE IT WILL BRING MORE INSTABILITY ACROSS THE REGION...AND CONSEQUENTLY NEAR NORMAL CHANCES FOR RAIN TOMORROW. SURFACE RIDGE AXIS WILL CONTINUE OVER THE REGION...SO STORMS WILL BE INITIATED BY THE SEA BREEZES AND THEN BY OUTFLOW BOUNDARY COLLISIONS. BY EVENING...FLOW EASTERLY FLOW ALOFT COULD BRING ADDITIONAL DEVELOPMENT ACROSS THE REGION AND OUT INTO THE GULF SO HAVE BUMPED POPS UP TO SCATTERED COVERAGE. FOR MONDAY...FLOW ALOFT BECOMES MORE NORTHEASTERLY AS INFLUENCE OF UPPER LOW DIMINISHES AND RIDGING ACROSS PLAINS RE-EXERTS ITS INFLUENCE. THUS EXPECT SLIGHTLY DRIER AIR OVER THE REGION...ESPECIALLY UP NORTH. HAVE GONE BACK TO 30 POPS OVER THE NATURE COAST AND 40 ELSEWHERE. TEMPERATURES BOTH DAYS WILL CONTINUE ABOVE NORMAL...THOUGH HEAT INDICES SHOULD STAY BELOW 105 FOR MOST CITIES. .LONG TERM (MONDAY NIGHT-SATURDAY)...THE GFS/UKMET AND DGEXS REMAIN FAIRLY CONSISTENT IN SHOWING AN UPPER TROUGH AMPLIFYING ALONG THE U.S. EAST COAST AT THE BEGINNING OF THE LONG TERM PERIOD. MODELS SHOW A CUT OFF LOW EVOLVING IN THE BASE OF THIS TROUGH OVER THE BAHAMAS ON WEDNESDAY...THEN RETROGRADING WEST ACROSS THE SOUTHERN PENINSULA AND INTO THE GULF DURING THURSDAY THROUGH SATURDAY. THE GFS SHOWS SOME DRIER AIR WORKING ITS WAY INTO THE FORECAST AREA FROM THE NORTHEAST EARLY ON TUESDAY AS THE UPPER TROUGH AMPLIFIES OFFSHORE THE FL EAST COAST (PWS FALLING TO 1 TO 1.3 RANGE) BEFORE MOISTURE INCREASES AGAIN LATE IN THE DAY AHEAD OF A SPURIOUS LOOKING VORT LOBE DROPPING SOUTH INTO THE FORECAST AREA DURING THE AFTERNOON...WHICH RESULTS IN HIGH QPF (APPEARS TO BE SUFFERING FROM CONVECTIVE FEEDBACK ISSUES) VALUES OVER THE NORTHERN FA WHERE 2+ INCHES OF RAIN IS DEPICTED. GIVEN THE CONVECTIVE FEEDBACK ISSUES WITH THE GFS PREFER TO STAY CLOSER TO THE BELOW CLIMO POP TREND ALREADY ADVERTISED IN THE GRIDS...AND WILL MAINTAIN 30% POPS IN THE GRIDS FOR NOW. ON WEDNESDAY ADDITIONAL DRIER AIR MOVING INTO THE FORECAST AREA COMBINED WITH SOME SUBSIDENCE ON THE NORTHWESTERN SIDE OF THE CLOSED LOW OVER THE SOUTHERN PENINSULA SHOULD AGAIN KEEP RAIN CHANCES BELOW NORMAL OVER MOST OF THE FORECAST AREA AND WILL MAINTAIN 30% POPS IN THE GRIDS. DURING THURSDAY THROUGH SATURDAY DEEPER MOISTURE WILL ADVECT INTO THE REGION FROM THE EAST AND SOUTHEAST AS THE CLOSED LOW MOVES WEST INTO THE GULF AND THE SURFACE RIDGE AXIS SETS UP OVER THE NORTHERN PENINSULA. AS THE CLOSED LOW MOVES WEST THE FORECAST AREA WILL COME UNDER THE MORE FAVORABLE ASCENDING SIDE OF THE LOW. THIS COMBINED WITH DEEPENING MOISTURE AND COOLING MID LEVEL TEMPS (50H TEMPS DROPPING TO -9C) AND SEA BREEZE CIRCULATIONS WILL LEAD TO INCREASING CHANCES FOR SHOWERS AND STORMS ACROSS THE ENTIRE FORECAST AREA WITH THE GREATEST COVERAGE OF STORMS EXPECTED DURING THE AFTERNOON HOURS EACH DAY WITH POPS INCREASING TO 40% NORTH AND CENTRAL ZONES AND 50% FAR SOUTH...TAPERING BACK TO 20% EACH EVENING. TEMPERATURES WILL CONTINUE TO RUN ABOVE NORMAL THROUGH THE PERIOD...ESPECIALLY OVER THE INTERIOR EXCEPT SLIGHTLY COOLER READINGS ALONG THE IMMEDIATE COAST DUE TO THE AFTERNOON SEA BREEZE. && .AVIATION...BRIEF PERIODS OF MVF/IFR CONDITIONS ALONG WITH SOME WIND GUST UP TO 30 KNOTS MAY AFFECT THE TERMINAL SITES THROUGH THE REMAINDER OF THE AFTERNOON AS SHOWERS AND THUNDERSTORMS DEVELOP OVER THE REGION. OUTSIDE OF THE SHOWERS AND STORMS VFR CONDITIONS ARE EXPECTED. VFR CONDITIONS ARE EXPECTED MOST OF TONIGHT...BUT MAY SEE SOME MVFR VISIBILITIES IN FOG AND HAZE DEVELOP TOWARD SUNRISE ON SUNDAY. ANY MVFR CONDITIONS EARLY SUNDAY MORNING WILL BECOME VFR BY MID MORNING...BUT ADDITIONAL BRIEF PERIODS OF MVFR/IFR CONDITIONS WILL AGAIN BE POSSIBLE AT ALL TERMINAL SITES LATE MORNING THROUGH THE AFTERNOON AS SHOWERS/STORMS REDEVELOP OVER THE REGION. && .MARINE...AS MENTIONED IN SYNOPSIS ABOVE...RIDGE AXIS RIGHT OVER THE COASTAL WATERS. THUS HAVE A LIGHT WESTERLY FLOW OVER THE NORTHERN WATERS AND WEAK EASTERLY FLOW DOWN SOUTH. THE LOCATION OF THE HIGH MAY FLUCTUATE WITH DIURNAL CHANGES...THUS WINDS WILL BECOME VARIABLE AT TIMES...AND SHOULD GENERALLY STAY 10 KNOTS OR LESS THROUGH THE PERIOD. && .PRELIMINARY POINT TEMPS/POPS... TPA 80 92 78 93 / 20 50 30 40 FMY 77 93 76 94 / 20 50 30 40 GIF 78 94 77 95 / 20 50 30 40 SRQ 77 91 76 92 / 20 50 30 40 BKV 75 93 74 94 / 20 50 30 40 SPG 81 92 80 93 / 20 50 30 40 && .TBW WATCHES/WARNINGS/ADVISORIES... FL...NONE. GULF WATERS...NONE. && SHORT TERM...RJS LONG TERM/AVIATION...JCM
Hazardous weather outlook, Aug 11, 5:03 AM EDT, 12 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL 503 AM EDT SAT AUG 11 2007 FLZ039-042-043-048>052-055>057-060>062-065-111645- LEVY-CITRUS-SUMTER-HERNANDO-PASCO-PINELLAS-HILLSBOROUGH-POLK- MANATEE-HARDEE-HIGHLANDS-SARASOTA-DE SOTO-CHARLOTTE-LEE- 503 AM EDT SAT AUG 11 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST FLORIDA. .DAY ONE...TODAY AND TONIGHT. ...THUNDERSTORM IMPACT... ISOLATED THUNDERSTORMS WILL BEGIN TO FORM LATE THIS MORNING...WITH A DEVELOPING SEA BREEZE PROVIDING A FOCUS. THE SEA BREEZE WILL PUSH INLAND DURING THE AFTERNOON WITH SCATTERED THUNDERSTORMS. THE HIGHEST CHANCES OF STORMS WILL BE THE CENTRAL INTERIOR AND THE SOUTH. THUNDERSTORM COVERAGE WILL RETURN TO ISOLDE IN THE EVENING WITH THE LOSS OF DAY TIME HEATING. STRONGER STORMS WILL CONTAIN DEADLY LIGHTNING AND STRONG GUSTY WINDS. WHEN SKIES DARKEN...MOVE INDOORS. ...EXCESSIVE HEAT IMPACT... HEAT INDICES WILL REACH 100 AT MOST LOCATIONS WITH INLAND AREAS SEEING AROUND 105 AFTERNOON AS TEMPERATURES CLIMB TO 90 TO 95 AND DEW POINTS REMAIN IN THE MID 70S. RESIDENTS ARE ENCOURAGED TO LIMIT OUTDOOR ACTIVITY...DRINK PLENTY OF WATER AND TAKE FREQUENT BREAKS FROM THE HEAT IN A SHADED AREA. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. ...THUNDERSTORM IMPACT... SCATTERED MAINLY AFTERNOON THUNDERSTORMS...BUT BECOMING ISOLATED IN THE EVENING...ARE EXPECTED EACH DAY. STRONG GUSTY WINDS AND DEADLY LIGHTNING WILL CONTINUE TO BE THE MAIN HAZARDS WITH THE STORMS. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD MONITOR THE WEATHER AND SELF ACTIVATE IF NEEDED. RKR
In the hours before
Special weather statement, Aug 11, 3:45 PM EDT, 1 hour 32 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL 345 PM EDT SAT AUG 11 2007 FLZ055-112030- MANATEE- 345 PM EDT SAT AUG 11 2007 ...STRONG THUNDERSTORMS WILL AFFECT NORTHERN MANATEE COUNTY... THUNDERSTORMS...MOVING NORTHEAST AT 5 MPH...WILL AFFECT PARRISH... UNTIL 430 PM EDT. GUSTY WINDS 40 TO 50 MPH MAY CAUSE LOOSE OBJECTS TO BLOW AROUND. MINOR DAMAGE TO TREE LIMBS AND WIRES IS POSSIBLE. FREQUENT CLOUD TO GROUND LIGHTNING IS EXPECTED. IF CAUGHT OUTSIDE... CROUCH DOWN IN A LOW SPOT...AWAY FROM TALL OBJECTS. EJ
Special weather statement, Aug 11, 4:51 PM EDT, 26 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL 451 PM EDT SAT AUG 11 2007 FLZ062-112130- CHARLOTTE- 451 PM EDT SAT AUG 11 2007 ...EXCESSIVE LIGHTNING AND GUSTY WINDS WILL AFFECT CHARLOTTE COUNTY... A GUSTY THUNDERSTORM...MOVING NORTHWEST AT 10 MPH...WILL AFFECT CLEVELAND...PUNTA GORDA...PORT CHARLOTTE AND CHARLOTTE HARBOR...UNTIL 530 PM EDT. GUSTY WINDS 40 TO 50 MPH MAY CAUSE LOOSE OBJECTS TO BLOW AROUND. MINOR DAMAGE TO TREE LIMBS AND WIRES IS POSSIBLE. EXCESSIVE CLOUD TO GROUND LIGHTNING IS EXPECTED IF OUTSIDE...CROUCH DOWN IN A LOW SPOT...AWAY FROM TALL OBJECTS. IF INDOORS...REFRAIN FROM USING ELECTRICAL APPLIANCES. RAINFALL RATES OF 1 TO 2 INCHES PER HOUR WILL OCCUR. MOTORISTS CAN EXPECT PONDING OF WATER ON ROADS...AND MINOR FLOODING OF POOR DRAINAGE AREAS. NP
The office that day
Everything else NWS Tampa Bay, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 11, 4:55 PM EDT | Special Marine Warning | TBW | 65 min | |
| Aug 11, 7:22 PM EDT | Severe Thunderstorm Warning | TBW | Polk | 38 min |
Nearby
Tornado Warnings in Florida, 2007Every tornado warning in 2007Tornadoes in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.